Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 10, 2000, 6:05 PM EDT for Martin County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 10, 2000, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Martin County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:11 PM EDT | Hail 0.75 | Inez, KY | |
| Jul 10, 6:11 PM EDT | Hail 0.75 | Job, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 102206 SVRJKL KYC159-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 605 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND EASTERN MARTIN COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF INEZ * UNTIL 630 PM EDT * AT 555 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED OVER JOB...OR ABOUT 4 MILES NORTH OF INEZ...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHEAST OF BRADBURY AT 610 PM EDT OVER BEAUTY...LOVELY AT 615 PM EDT 2 MILES NORTHEAST OF PILGRIM AT 625 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THEA NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3795 8252 3787 8263 3772 8241 3777 8234 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT MON JUL 10 2000
THE NGM...ETA AND AVN MODELS AGREE WELL ON FORECASTS OF MAIN
FEATURES. ALTHOUGH THEY DIFFER TO SOME EXTENT ON FORECASTS OF
SPECIFIC FIELDS...THEY INDICATE THE POTENTIAL FOR SIGNIFICANT HEAVY
RAINS OVER MUCH OF EASTERN KY TONIGHT AND INTO TUESDAY. A SURFACE
FRONT...ORIENTED EAST-WEST ACROSS NORTHERN IL-IN-OH THIS AFTERNOON
...IS PROJECTED TO SAG SOUTH WITH TIME AND GRADUALLY ORIENT
NORTHWEST-SOUTHEAST THROUGH CENTRAL KY BY WEDNESDAY. MEANWHILE...A
CIRCULATION CENTER SEEN IN VISIBLE IMAGERY OVER THE CENTRAL BORDERS
OF IL/IN SHOWS AS A VORTICITY MAX IN THE LATEST RUC MODEL. THIS IS
EXPECTED TO INITIATE THUNDERSTORMS WEST OF EASTERN KY THIS AFTERNOON
(SEE SWOMCD #1326) WHICH WILL SPREAD INTO EASTERN KY THIS EVENING.
MANY FACTORS ARE FAVORABLE FOR HEAVY RAINS IN EASTERN KY TONIGHT
INTO TUESDAY. AMONG THEM ARE...MCS STRUCTURE WITH LOW-LEVEL CYCLONIC
FLOW AND UPPER-LEVEL DIVERGENT FLOW STILL IN PLACE NORTH AND WEST OF
KY--DEW POINT TEMPERATURES IN THE LOWER TO MID 70S ALREADY IN PLACE
PLACE--ADVECTION OF HIGH THETA-E AIR INTO KY FROM THE WEST TONIGHT--
MODERATE INSTABILITY BASED ON CAPE AND LI--UPPER LEVEL DIFFLUENCE--
PRECIPITABLE WATER VALUES IN THE ETA OVER 2 INCHES. MOST OF THE RAIN
FOR EASTERN KY IS EXPECTED TO OCCUR BETWEEN MIDNIGHT TONIGHT AND
NOON TUESDAY...WITH UP TO 4 INCHES POSSIBLE IN SOME LOCATIONS.
DURING WEDNESDAY...THE FRONT SHOULD PUSH SOUTHWEST AND OUT OF
EASTERN KY...BUT SCATTERED MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS WILL OCCUR.
IN THE EXTENDED PERIOD...THURSDAY THROUGH SATURDAY...THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AS A SHORT WAVE IN
NORTHWEST FLOW MOVES OVER KY. THEN MOSTLY SUNNY FRIDAY AND SATURDAY
AS DRIER AIR MOVES IN BEHIND THE SHORT WAVE.
JKL 72/85 68/84 8633
LOZ 72/87 70/86 8633
WORK ZONES WILL BE OUT SHORTLY UNDER SDFOZFJKL.
.JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY TONIGHT
THROUGH TUESDAY AFTERNOON.
SCHAUBNearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.